Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 27, 2022, 6:57 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 6:57 PM MST (01:57 UTC)
- Expired
- Jun 27, 2022, 9:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WGUS55 KTWC 280157
FFWTWC
AZC003-280400-
/O.NEW.KTWC.FF.W.0007.220628T0157Z-220628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
657 PM MST Mon Jun 27 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Cochise County in southeastern Arizona...
* Until 900 PM MST.
* At 657 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks, washes and
Interstate 10 in the Texas Canyon area and the
community of Dragoon.
* Some locations that will experience flash flooding include...
Dragoon and Texas Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3206 11013 3217 11012 3216 11004 3211 10996
3200 10992 3192 10995 3196 11010
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JTD2 follow-up statements
361
WGUS75 KTWC 280256
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
756 PM MST Mon Jun 27 2022
AZC003-280400-
/O.CON.KTWC.FF.W.0007.000000T0000Z-220628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
756 PM MST Mon Jun 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR CENTRAL COCHISE COUNTY...
At 756 PM MST, The heaviest rainfall had end in the warned area, but
runoff from the previous downpours will likely continue to flood
normally dry washes and small creeks in the area.
HAZARD...Life threatening flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...
Some locations that will experience flash flooding include...
Dragoon and Texas Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3206 11013 3217 11012 3216 11004 3211 10996
3200 10992 3192 10995 3196 11010
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JTD727
WGUS75 KTWC 280355
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
855 PM MST Mon Jun 27 2022
AZC003-280405-
/O.EXP.KTWC.FF.W.0007.000000T0000Z-220628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
855 PM MST Mon Jun 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
CENTRAL COCHISE COUNTY...
The heavy rain has ended. However, light rain continued to fall over
the warned area and will off and on for a few more hours. Elevated
flows in normally dry washes and creeks will likely continue as well
but the life threatening flash flooding has ended. Please continue
to heed remaining road closures and avoid any low water crossings,
especially in the dark.
LAT...LON 3206 11013 3217 11012 3216 11004 3211 10996
3200 10992 3192 10995 3196 11010
$$
JTDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:19 PM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 27, 2:19 PM MST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 219 PM MST Mon Jun 27 2022 .SYNOPSIS... Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Today through this weekend. Convection has gotten a slower start this afternoon with only the first showers popping up in that last hour or so. Activity is still expected to less widespread than we saw yesterday as well as weaker with more limited instability. Plenty of moisture remains in place with current RAP analysis indicating PWAT values between 1.2"-1.6" from east to west respectively. This will continue the threat for some localized areas seeing flooding issues with slow moving storms or heavier showers as well as limiting the strong wind threat with storms. The trough which fueled the overnight showers is lifting to the north as as a ridge shifts inland today over Nevada. As this transition occurs there could still be showers triggered overnight across the area into early Tuesday morning. Heights will continue to rise on Tuesday as the ridge centers over northern Arizona. This should allow for another slightly below average day in terms on storm coverage with best chances across southern and western Pima County and the higher elevations. A longwave trough will set up off the Pacific coast Tuesday through late in the week as a shortwave ejects onshore mid-week. This looks to weaken and split the ridge, opening the door for continued moisture and wave activity moving up the western flank of the mid-level ridge. This will continue the active monsoon period through the week and into the holiday weekend. If you are planning outdoor activities this weekend, please stay up to date with the forecast as the weekend draws closer. Temps will remain near normal Tuesday and Wednesday with the ridge in place before dropping back down a few degrees below normal Thursday onward. && .AVIATION...Valid through 29/00Z. Isolated -SHRA/-TSRA will develop from central Pima County eastward this afternoon into the evening. The best chances will be along the international border. Some -SHRA may linger through the overnight hours. Skies will be SCT-BKN 6-10k ft AGL for most of the period. Outside of showers and storms, winds will be out of the east/southeast 8-12 kts with some occasional gusts possible. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and storms will be possible each afternoon across differing portions of southeast Arizona each day, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong winds gusts, and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Guillet Aviation...Hardin Fire Weather....Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:20 PM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
| Jun 28, 10:45 AM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jun 28, 12:09 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 28, 2:19 PM MST | Special Weather Statement | TWC | Pima | 41 min |
| Jun 28, 3:02 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.